Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this heat advisory at Aug 1, 2021, 4:48 AM EDT for DeSoto County, Hardee County, Highlands County, Florida. It took effect at Aug 1, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 4:48 AM EDT (08:48 UTC)
- In effect from
- Aug 1, 2021, 11:00 AM EDT
- Expired
- Aug 1, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL
The radar
The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150 WWUS72 KTBW 010848 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 448 AM EDT Sun Aug 1 2021 FLZ056-057-061-012300- /O.NEW.KTBW.HT.Y.0004.210801T1500Z-210801T2300Z/ Hardee-Highlands-DeSoto- Including the cities of Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, and Arcadia 448 AM EDT Sun Aug 1 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Hardee, Highlands and DeSoto Counties. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 3:35 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 1, 3:35 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 335 AM EDT Sun Aug 1 2021 .DISCUSSION... Currently at the surface, the sub-tropical ridge axis continues to extend from the Atlantic across southern Florida. This pattern will hold through early next week, with generally southwesterly flow persisting across the forecast area. Relatively dry air will keep rain chances limited today with isolated showers and storms developing near the coast in the morning, then scattered showers and storms over the interior in the afternoon, with the highest rain chances expected over the Nature Coast where moisture is more favorable. A similar pattern will setup on Monday, although moisture will be a bit more abundant and numerous storm coverage is expected inland and across the Nature Coast. A shortwave trough will dig into southeastern US during the first half of the week, with a weak front stalling out just north of Florida Tuesday and Wednesday. Although the southwesterly flow pattern is expected to hold through the week, this stalled front will allow moisture to build up on the southern side of the boundary, with a bit higher rain chances expected. This will be most noticeable over the Nature Coast, with numerous to widespread showers and storms expected each day, and 7-day QPF totals of 4-7 inches are forecast across the northern counties, possibly resulting in some localized flooding. Friday and Saturday, the ridge will retreat east into the Atlantic, resulting in a more southerly flow regime. This pattern will favor numerous storm coverage across the entire forecast area both afternoons. && .AVIATION... Mostly VFR conditions will hold through the next 24 hours. The possible exception will be with isolated to scattered showers and thunderstorms shifting onshore during the morning, then building into the interior during the afternoon. && .MARINE... Atlantic high pressure will continue to ridge across southern Florida into the eastern Gulf of Mexico through the first half of next week, with southwest winds continuing across the coastal waters. Wind speeds will generally hold less than 15 knots, although daily thunderstorms will produce locally higher winds and hazardous boating conditions. && .FIRE WEATHER... No fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 94 82 93 82 / 20 10 50 30 FMY 94 79 93 79 / 20 10 40 20 GIF 95 77 93 76 / 30 10 60 20 SRQ 91 79 91 79 / 10 10 40 20 BKV 91 75 91 74 / 30 20 60 30 SPG 91 82 90 81 / 10 10 40 20 && Sea Breeze Thunderstorm Regime For Today: 5 Sea Breeze Thunderstorm Regime For Tomorrow: 5 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Fleming
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.